MAUDE Adverse Event Report: ARTHREX, INC. MINI JOINT DISTRACTOR/COMPRESSOR; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. MINI JOINT DISTRACTOR/COMPRESSOR; ORTHOPEDIC MANUAL SURG INSTR
Model Number MINI JOINT DISTRACTOR/COMPRESSOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation confirms the knob detached when the weld broke.The knob detached because the weld broke.The threaded pin remains intact.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.
 
Event or Problem Description
It was reported that the ar-8970jd knob broke following placement of two 2.4mm guide wires for talonavicular joint distraction with debridement.The knob was dropped outside of the patient, guide wires were removed and a small joint distractor was used in its place.The tensioning knob was retrieved from the operating room floor following case completion.

Brand Name
MINI JOINT DISTRACTOR/COMPRESSOR
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19566832
Report Number1220246-2024-06092
Device Sequence Number20576652
Product Code HST
UDI-Device Identifier00888867307377
UDI-Public00888867307377
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMINI JOINT DISTRACTOR/COMPRESSOR
Device Catalogue NumberAR-8970JD
Device Lot Number6402180811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown